Wildfire, North Central Oregon
- When
- July 20, 8:30 AM PST to July 31, 12:00 AM PST
- Where
- North Central Oregon forecast zone
- Reported by
- Park/Forest Service
Final update issued by incident commander.
The Sunnyside Turnoff Fire is 51,340 acres. Despite continuing gusty winds and hot temperatures yesterday, the fire remained within containment lines and had no perimeter growth.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Sunnyside Turnoff Fire is 51,340 acres. Despite continuing gusty winds and hot temperatures yesterday, the fire remained within containment lines and had no perimeter growth. The fire is located on lands of the Confederated Tribes of Warm Springs (CTWS) east of U.S. Highway 26 near Warm Springs, Oregon.
Overall containment has reached 95%. Specifically the fire remains south of the S-300/330 road; east of the S-110 road along the western perimeter; northeast of Upper Dry Creek road; north and west of the Deschutes River; and south of Antoken Creek along the northeast flank.
Mop-up and rehabilitation of firelines no longer needed for overall containment will continue today. In addition, all divisions will be patrolled.
Total resources assigned to the fire has decreased to 499. Many of those being released are re-assigned to other emerging fire suppression priorities in other parts of Oregon and Washington.
Oregon Interagency Incident Management Team 4 (OR IIMT 4) will turn back management of the Sunnyside Turnoff Fire to a local Incident Management Team (Incident Commander Herkshan) tonight at 8 p.m..
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 20, 8:01 AM PST, 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
901 AM PDT SAT JUL 20 2013
.SHORT TERM UPDATE...TEMPERATURES 24 HOURS AGO COMPARED WITH 8 AM
TODAY INDICATE HIGH TEMPERATURES FOR TODAY WILL BE 1-2 DEGREES
WARMER THAN YESTERDAY ALONG THE EAST SLOPES OF THE WASHINGTON
CASCADES AS WELL AS IN THE KITTITAS AND YAKIMA VALLIES. AS SUCH I
INCREASED THE MAX TEMPS FOR TODAY AT ELLENSBURG AND YAKIMA.
OTHERWISE, CURRENT FORECAST IS ON TRACK. A BONE DRY AIR MASS WILL
KEEP SKIES CLEAR THROUGH TONIGHT. POLAN
&&
.PREVIOUS DISCUSSION... /ISSUED 418 AM PDT SAT JUL 20 2013/
SHORT TERM...TODAY THROUGH MONDAY. UPPER LEVEL RIDGE REMAINS
CENTERED OVER THE SOUTHWEST WITH A DRY STABLE WESTERLY FLOW ALOFT
OVER THE REGION. THIS PATTERN WILL CONTINUE THROUGH THE WEEKEND INTO
MONDAY. LITTLE CHANGE IN THE WEATHER IS EXPECTED. SKIES WILL REMAIN
CLEAR. HIGH TEMPERATURES WILL BE 5-10 DEGREES ABOVE NORMAL. THE
AIR MASS IS VERY DRY AND MODELS INDICATE THIS WILL CONTINUE.
HUMIDITIES WILL BE LOW WITH MANY AREAS SEEING POOR OVERNIGHT
RECOVERIES. SURFACE HIGH PRESSURE OFFSHORE AND SOME LOW LEVEL MARINE
AIR WEST OF THE CASCADES WILL MAINTAIN LOCALLY BREEZY CONDITIONS
THROUGH THE GORGE AND KITTITAS VALLEYS THE NEXT FEW DAYS. 94
LONG TERM...MONDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE WILL BE
IN PLACE OVER THE PACIFIC NORTHWEST MONDAY NIGHT AND CLEAR SKIES AND
DRY WEATHER IS EXPECTED. ON TUESDAY A LOW IN THE GULF OF ALASKA WILL
BEGIN HEADING TOWARDS THE NORTHERN BRITISH COLUMBIA COAST AND BEGIN
DEPRESSING THE RIDGE TO OUR SOUTH AND EAST. THE GFS HINTS AT A
LITTLE MOISTURE IN A MORE SOUTHWESTERLY FLOW GETTING AS FAR NORTH AS
CENTRAL OREGON TUESDAY AFTERNOON. INSTABILITY IS LACKING BUT CURRENT
FORECAST HAS A SLIGHT CHANCE OF THUNDERSTORMS FROM BEND SOUTHWARD
AND WITH MOISTURE AND DAYTIME HEATING THAT SEEMS POSSIBLE, SO HAVE
LEFT IT IN THE FORECAST. ON WEDNESDAY THE LOW DEVELOPS AN OFFSHORE
TROUGH AND THE RIDGE IS PUSHED TO THE ROCKIES. MODELS ALL SHOW
MOISTURE MOVING INTO CENTRAL OREGON AND THE EASTERN MOUNTAINS. THE
RIDGE BREAKDOWN IS A FAVORABLE PATTERN FOR THUNDERSTORMS SO HAVE
KEPT THUNDERSTORMS IN EASTERN DESCHUTES COUNTY AND THE EASTERN
MOUNTAINS WEDNESDAY AFTERNOON AND EVENING. THURSDAY THROUGH SATURDAY
THE TROUGH WILL SLOWLY MOVE ASHORE AND OVER OUR AREA. MOST OF ITS
ENERGY WILL REMAIN NORTH OF THE BORDER AND THE MAIN IMPACT WILL BE A
DRY AND COOLER WESTERLY FLOW OVER THE AREA. DO NOT FORESEE ANY
PRECIPITATION DURING THIS PERIOD. TEMPERATURES WILL START OUT IN THE
MID TO UPPER 90S WITH 80S AND LOWER 90S IN THE MOUNTAINS TUESDAY AND
WEDNESDAY. WITH THE TROUGH IMPACTING THE AREA THURSDAY THROUGH
SATURDAY HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S THURSDAY WITH
80S IN THE MOUNTAINS THEN COOL A COUPLE OF DEGREES EACH DAY FRIDAY
AND SATURDAY. PERRY
AVIATION...12Z TAFS...A DRY AIR MASS UNDER HIGH PRESSURE WILL KEEP
SKIES CLEAR FOR THE NEXT 24 HOURS. PRESSURE GRADIENTS ARE STRONGER
THIS MORNING AND WINDS AT KDLS HAVE REMAINED AT 10 TO 20 KTS WITH
GUSTS TO 25 KTS THROUGH THE NIGHT. EXPECT THIS TO CONTINUE THROUGH
EARLY TOMORROW MORNING THOUGH WINDS THERE WILL INCREASE TO 15 TO 25
KTS WITH GUSTS TO 30 KTS THIS AFTERNOON AND EARLY EVENING. KRDM,
KBDN AND PERHAPS KPDT WILL REACH 10 TO 15 KTS WITH GUSTS TO 20 KTS
THIS AFTERNOON AND EVENING. OTHERWISE, WINDS WILL REMAIN BELOW 15
KTS FOR THE NEXT 24 HOURS. PERRY
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 98 60 97 60 / 0 0 0 0
ALW 99 64 97 64 / 0 0 0 0
PSC 101 60 99 60 / 0 0 0 0
YKM 102 58 98 58 / 0 0 0 0
HRI 100 60 99 60 / 0 0 0 0
ELN 102 58 96 58 / 0 0 0 0
RDM 96 50 95 50 / 0 0 0 0
LGD 95 53 94 53 / 0 0 0 0
GCD 96 54 95 54 / 0 0 0 0
DLS 95 61 94 61 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING WAZ026-027-520.
&&
THREAT INDEX
TODAY : GREEN
SUNDAY : GREEN
MONDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/94/83HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 638 AM PDT SAT JUL 20 2013 WAZ026-211345- KITTITAS VALLEY- 638 AM PDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FOR THE KITTITAS VALLEY. THE WARNING IS IN EFFECT FROM 1 PM UNTIL 8 PM AND IS FOR LOW RELATIVE HUMIDITY AND MODERATE NORTHWEST WINDS.
1 wildfire. Local standard time, as filed.
Final update issued by incident commander.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2013Every state in 2013This day in weather historyWarnings in Oregon, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469622.